MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JOURNEY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION JOURNEY; WIRE, GUIDE, CATHETER
Model Number 39700
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire was demolished.A 185 centimeter journey guidewire was selected for an embolization procedure in the superior mesenteric artery.The coiling procedure went smoothly.The wire was advanced at least ten times through the microcatheter.No resistance was encountered during insertion.After removing the wire, it was noted that the wire was breaking at the soldering point on the distal tip and it was not completely removed.The missing piece was then removed from the patient using aspiration and retrieval of the microcatheter and guiding catheter.The procedure was completed with a different device.The intervention was prolonged but there were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a separated journey guidewire.The guidewire shaft, bonds and the shaft were examined for any damage.The guidewire shaft was separated approximately 37.5cm from the tip.The damage that was noticed looks consistent with bend force, which may have contributed to the separated shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description

Brand Name
JOURNEY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8246926
Report Number2134265-2019-00049
Device Sequence Number1594245
Product Code DQX
UDI-Device Identifier08714729789833
UDI-Public08714729789833
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2019
Device Model Number39700
Device Catalogue Number39700
Device Lot Number0021783107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1